MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305106
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 305106, batch # 4116511.It was reported by the customer that many are plugged and won't work and some have a hole in the side so the lidocaine shoots out the side.Verbatim: just wanted to let you know that our 30 gauge needles haven't been the best quality.Many are plugged and won't work and some have a hole in the side so the lidocaine shoots out the side.I had this happen 3 times in the past 3 hrs this morning, but it has been a daily occurrence.Additional information received on 08apr2025.1.Could you please provide a further description of the issue "many are plugged and won't work"? our surgeon said that they are having consistent issues with this brand.30 gauge needles haven't been the best quality.Many are plugged and won't work and some have a hole in the side so the lidocaine shoots out the side.It happened 3 times in the past 3 hrs this morning, but it has been a daily occurrence." 2.Can you please provide the material number of the product associated with reported issue? your 305106, my oracle 102269.3.Can you please provide the lot number of the product associated with reported issue? the lot that is causing us issues is 4116511 and previously given to (b)(6).4.What was the impact to the patient? did not get full amount of lidocaine during first attempt additional information received on 09apr2025.What was the impact to the patient? if the needle is blocked, nothing comes out.I have to completely remove the needle and get a new one.If the needle has a hole in it, some will go in to the area i'm numbing and some will shoot out the side.I will notice and change the needle.I stop injecting if i notice this but the full amount will not go in.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No adverse events or serious injuries.
 
Additional Manufacturer Narrative
(b)(6).Follow up: a device history record review was completed by our quality engineer team for provided material number 305106 and lot number 4116511.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.

Brand Name
NEEDLE 30X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21814778
Report Number1911916-2025-00274
Device Sequence Number7568538
Product Code FMI
UDI-Device Identifier30382903051060
UDI-Public(01)30382903051060(11)240425(17)290731(10)4116511
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305106
Device Lot Number4116511
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown